Wolfe Duality for Interval-Valued Optimization



Weak and strong duality theorems in interval-valued optimization problem based on the formulation of the Wolfe primal and dual problems are derived. The solution concepts of the primal and dual problems are based on the concept of nondominated solution employed in vector optimization problems. The concepts of no duality gap in the weak and strong sense are also introduced, and strong duality theorems in the weak and strong sense are then derived.


Hausdorff metric Hukuhara difference H-differentiability Wolfe primal and dual problems Weak and strong duality theorems 


  1. 1.
    Soyster, A.L.: Convex programming with set-inclusive constraints and applications to inexact linear programming. Oper. Res. 21, 1154–1157 (1973) MATHMathSciNetGoogle Scholar
  2. 2.
    Soyster, A.L.: A duality theory for convex programming with set-inclusive constraints. Oper. Res. 22, 892–898 (1974); Erratum, pp. 1279–1280 (1974) MATHMathSciNetGoogle Scholar
  3. 3.
    Soyster, A.L.: Inexact linear programming with generalized resource sets. Eur. J. Oper. Res. 3, 316–321 (1979) MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Thuente, D.J.: Duality theory for generalized linear programs with computational methods. Oper. Res. 28, 1005–1011 (1980) MATHMathSciNetGoogle Scholar
  5. 5.
    Falk, J.E.: Exact solutions of inexact linear programs. Oper. Res. 24, 783–787 (1976) MATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    Pomerol, J.C.: Constraint qualification for inexact linear programs. Oper. Res. 27, 843–847 (1979) MATHMathSciNetGoogle Scholar
  7. 7.
    Moore, R.E.: Interval Analysis. Prentice-Hall, Englewood Cliffs (1966) MATHGoogle Scholar
  8. 8.
    More, R.E.: Method and Applications of Interval Analysis. SIAM, Philadelphia (1979) Google Scholar
  9. 9.
    Banks, H.T., Jacobs, M.Q.: A differential calculus for multifunctions. J. Math. Anal. Appl. 29, 246–272 (1970) MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Wu, H.-C.: The Karush–Kuhn–Tucker optimality conditions in an optimization problem with interval-valued objective function. Eur. J. Oper. Res. 176, 46–59 (2007) MATHCrossRefGoogle Scholar
  11. 11.
    Wolfe, P.: A duality theorem for nonlinear programming. Q. Appl. Math. 19, 239–244 (1961) MATHMathSciNetGoogle Scholar
  12. 12.
    Bazarra, M.S., Sherali, H.D., Shetty, C.M.: Nonlinear Programming. Wiley, New York (1993) Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  1. 1.Department of MathematicsNational Kaohsiung Normal UniversityKaohsiungTaiwan

Personalised recommendations